Illinois, 2008Flash Flood in Illinois, December 27, 2008
December 27, 2008 · NWS DVN · 1 event in 1 county or zone
Strong low pressure in the southern Plains brought a surge of gulf moisture northward into the region, as a cold front approached from the west. Thunderstorms erupted over western Illinois dumping 1 to 2 inches of rain, which caused isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure in the southern Plains brought a surge of gulf moisture northward into the region, as a cold front approached from the west. Thunderstorms erupted over western Illinois dumping 1 to 2 inches of rain, which caused isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Dec 27, 3:37 AM CST, 58 minutes earlier.
Area forecast discussion, Dec 27, 3:37 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 AM CST SAT DEC 27 2008
.SYNOPSIS...
STRONG COLD FRONT EXTENDING FROM SERN MN THROUGH SOUTH CENTRAL IL
INTO WRN OK EARLY THIS MORNING. THE FRONT WAS CREATING A DRAMATIC
DIFFERENCE IN WX ACROSS THE REGION THIS MORNING. TEMPS WELL INTO
THE 60S ACROSS MO AND SRN IL WITH 50S AS FAR NORTH AS I80 IN
EASTERN IA/NRN IL. BEHIND THE FRONT TEMPS NOW IN THE UPPER 20S TO
LOW 30S OVER WRN AND NORTH CENTRAL IOWA. LARGE AREA OF CONVECTION
ONGOING ALONG THE WELL AHEAD OF THE FRONT WITH TORNADO WATCHES IN
PLACE OVER MOST OF THE NRN HALF MO AND CENTRAL IL EARLY THIS MORNING.
&&
.DISCUSSION...
CHOSE TO GO WITH THE GFS SOLUTION FOR TODAY AND TONIGHT
WHICH CONTINUES TO DEVELOP STRONGER SURFACE WAVE ALONG THE FRONT
OVER OK BY 12Z TODAY AND THEN MOVES IT NE ALONG THE BOUNDARY TODAY
THROUGH THE MID MISSISSIPPI VALLEY. JUST STARTING TO SEE SOME
STRONGER PRESSURE FALLS OVER OK AT 08Z WHICH SUPPORTS THE GFS
SOLUTION. ALSO IT MODELS INCLUDING THE GFS WERE NOT STRONG ENUF
WITH THE BAROCLINIC ZONE OVER THE SRN PLAINS FOR THE 00Z
INITIALIZATION. THE COLD FRONT WAS JUST NW OF THE CWFA AT 09Z. IF
THE GFS VERIFIES THEN FRONT SHOULD SLOW AS IT MOVES THROUGH
EASTERN IA THIS MORNING IN RESPONSE TO THE SURFACE WAVE LIFTING
NE. CONVECTION WILL CONTINUE OVER THE ARE THROUGH THE MORNING
ALONG AND AHEAD OF THE BOUNDARY. SO FAR THIS MORNING IS APPEARS
THAT LOW LEVEL STABLE LAYER HAS BEEN DEEP ENOUGH TO KEEP STORMS
MOVING OUT OF NE AT BAY AS THEY ENTER OUR EXTREME SRN COUNTIES. IF
THERE IS ANY SEVERE WX ASSOCIATED WITH TODAY TSRA...THEN IT SHOULD
BE LIMITED TO LARGE HAIL. FLASH FLOOD WATCH WILL CONTINUE TODAY
OVER MOST OF THE AREA WITH THE MOST SUSCEPTIBLE AREA NE MO AND NW
AND WCENTRAL IL WHERE RAINFALL OF 1 TO 2 INCHES IS POSSIBLE BY
THIS EVENING. THIS COMBINED WITH IMPRESSIVE SNOW MELT OVERNIGHT
WILL SEND A LOT OF WATER INTO AREA RIVERS. LAST OF ALL...DENSE FOG
ADVISORY IN THE NORTH SHOULD BE ABLE TO EXPIRE AT 6 AM FROM
COMBINATION OF RAIN SPREADING INTO NW IL AND FRONT MOVING INTO
EAST CENTRAL IA.
ONCE WAVE MOVES THROUGH MID MS VALLEY THIS AFTERNOON COLD AIR TO
POUR INTO THE CWA. THIS WILL CHANGE PCPN IN THE NW TO A MIX OF
FREEZING RAIN AND SLEET THEN TO SNOW BY MID AFTERNOON. ALONG AND
EAST OF THE RIVER TEMPERATURE PROFILES SUGGEST PCPN WILL GO FROM
RAIN TO SNOW WITH SLEET POSSIBLE EARLY THIS EVENING. SNOW FALL
AMOUNTS TO BE MINIMAL OVER MOST OF THE AREA...GENERALLY LESS THAN
AN INCH. HOWEVER NW COUNTIES WILL BE ON THE EDGE OF THE
DEFORMATION ZONE LIFTING NE THROUGH CENTRAL AND NE IA TONIGHT.
THIS AREA COULD SEE 2 TO 3 INCHES OF SNOW BY SUNDAY MORNING. THIS
AREA ALSO SUSCEPTIBLE TO FREEZING RAIN LATE THIS AFTERNOON AND
EARLY THIS EVENING...SO HAVE ISSUED A WINTER WX ADVISORY FOR THE NW COUNTIES
FROM LATE AFTERNOON THROUGH SUNDAY MORNING FOR A COMBINATION OF
ICE AND SNOW. PCPN SHOULD END OVER MOST OF THE AREA BY SUNDAY
MORNING WITH JUST SOME LIGHT SNOW OR FLURRIES LINGERING IN NW IL
AFTER 12Z.
AFTER TONIGHT WEATHER TO QUIET DOWN FOR MOST OF THE UP COMING
WEAK AS ZONAL FLOW BECOMES ESTABLISHED OVER THE U.S. BOTH THE GFS
AND ECMWF ARE IN REASONABLY GOOD AGREEMENT THROUGH WEDNESDAY.
MODELS MOVE A SURFACE LOW ALONG THE CANADIAN BORDER MONDAY AND
DRAG A DRY COLD FRONT THROUGH THE REGION MONDAY AFTERNOON. ANOTHER
WEAK LOW PRESSURE/INVERTED TROF IS PROGGED TO MOVE THROUGH THE
MID/UPPER MS VALLEY TUESDAY/TUESDAY NIGHT. HAVE INCLUDED SOME LOW
POPS ACROSS THE NORTH FOR THIS FEATURE. TEMPS THROUGH MID WEEK
LOOK SEASONABLE WITH ZONAL FLOW KEEPING COLDER AIR TO OUR NORTH.
...DLF...
&&
.AVIATION...
MANY WX IMPACTS THIS TAF CYCLE AT ALL TERMINALS. WIDESPREAD SHOWERS
AND EMBEDDED THUNDER STORM WILL IMPACT THE BRL AND MLI TERMINALS
THROUGH MID MORNING BEFORE A BRIEF LULL. ALSO LAPS SOUNDINGS AND
PROFILERS STILL ARE INDICATING VERY STRONG WINDS OF 50-60 KTS AROUND
2K FT AND SHOULD CONTINUE TO PRODUCE LLVL WIND SHEAR THROUGH AT
LEAST 15Z AT THE SITES BEFORE THE THIS LLVL JET AXIS SHIFTS TO THE
EAST SOME. THEN AS THE DAY PROGRESSES...A STRONG COLD FRONT WILL
VEER THE SFC WINDS TO THE WEST-NORTHWEST AT CID BY 12Z...16Z AT
DBQ...17Z-18Z AT MLI AND BRL. A NEW ROUND OF DEF ZONE RAINS AS THE
MAIN LOW APPROACHES WILL TURN TO FREEZING RAIN FROM WEST-TO-EAST BY
LATE AFTERNOON AND EVENING...AND THEN TRANSITION TO ALL SNOW AT DBQ
AND CID BY MID EVENING WITH RESULTANT IFR AND POSSIBLY LIFR CIGS AN
VSBYS FROM ROUGHLY 03Z TO 08Z. ..12..
&&
.HYDROLOGY...
1 TO 2+ INCHES OF RAIN EXPECTED ALONG AN EAST OF MS RIVER TODAY
WITH .5 TO 1 INCH OVER THE REST OF THE CWA COMBINED WITH RUNOFF
FROM IMPRESSIVE SNOW MELT OVERNIGHT WILL BE ENOUGH TO CONTINUE
FLASH FLOOD WATCH TODAY. CURRENT RIVER FORECASTS SUGGEST RUNOFF
WILL PUSH TRIBUTARIES IN NORTHEAST MO AND WCNTRL AND NW IL INTO
MODERATE FLOOD BY EARLY THIS WEEK. BREAK UP OF ICE ON RIVERS ALONG
WITH RISING LEVELS WILL ALSO CREATE POTENTIAL FOR ICE JAMS. ...DLF...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-LINN.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR BENTON-CEDAR-
CLINTON-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-
JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN
BUREN-WASHINGTON.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
SUNDAY FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-JONES-LINN.
IL...DENSE FOG ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR BUREAU-
CARROLL-JO DAVIESS-PUTNAM-STEPHENSON-WHITESIDE.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CLARK-SCOTLAND.
&&
DLF/12Hazardous weather outlook, Dec 26, 10:16 PM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 PM CST FRI DEC 26 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271115-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1016 PM CST FRI DEC 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TONIGHT
WIDESPREAD DENSE FOG...REDUCING VISIBILITIES TO NEAR ZERO IN MANY
AREAS...WILL CONTINUE OVER THE OUTLOOK THROUGH EARLY MORNING.
A DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.
SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING LATE THIS
EVENING AND OVERNIGHT WILL HELP THE DENSE FOG LIFT IN SOME AREAS.
THE RAIN COULD BE HEAVY AT TIMES ALONG AND SOUTHEAST OF A DUBUQUE
TO VINTON LINE WHERE A FLASH FLOOD WATCH IS ALSO IN EFFECT.
THE COMBINATION OF MELTING SNOW AND HEAVY RAINFALL COULD RESULT IN
ICE JAM FLOODING OR OTHERWISE RAPID RISES ON AREA RIVERS. IF YOU
HAVE INTERESTS NEAR RIVERS PRONE TO ICE JAMS...STAY TUNED FOR LATER
INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR MUCH OF THE OUTLOOK AREA
DURING THE DAY ON SATURDAY. RAIN...HEAVY AT TIMES...WITH EMBEDDED
THUNDERSTORMS WILL LIFT ACROSS THE AREA. AS THIS STORM SYSTEM EXITS
...COLDER AIR WILL FILTER INTO THE BACKSIDE CHANGING THE RAIN TO A
PERIOD OF FREEZING RAIN...THEN SNOW. LIGHT SNOW ACCUMULATION IS
POSSIBLE...AND THIS COULD BE PROBLEMATIC FOR TRAVELERS SATURDAY
AFTERNOON AND NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF RAINFALL OR ICE JAMS LATE TONIGHT AND TOMORROW
WOULD BE APPRECIATED.
In the hours before
Special weather statement, Dec 26, 10:45 PM CST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1045 PM CST FRI DEC 26 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-270730-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1045 PM CST FRI DEC 26 2008
...SHOWERS AND SCATTERED THUNDERSTORMS RAPIDLY DEVELOPING...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE
OVER THE AREA THROUGH THE EARLY MORNING. THE RAIN WILL BE
HEAVY AT TIMES. THIS HEAVY RAIN IN COMBINATION WITH THE SNOW AND
ICE MELT MAY LEAD TO FLASH FLOODING...ESPECIALLY IN SOME URBAN
AREAS WHERE STORM SEWERS ARE CLOGGED. OUTSIDE OF THE SHOWERS AND
THUNDERSTORMS...AREAS OF DENSE FOG WILL CONTINUE... REDUCING
VISIBILITIES TO NEAR ZERO AT TIMES.
IF YOU WILL BE TRAVELING LATE THIS EVENING AND OVERNIGHT...REMAIN
ALERT FOR RAPID CHANGES IN VISIBILITY...AND STANDING WATER ON
AREA ROADS. REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE
ROADWAY.
Special weather statement, Dec 27, 1:16 AM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
116 AM CST SAT DEC 27 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-270930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
116 AM CST SAT DEC 27 2008
...SHOWERS AND SCATTERED THUNDERSTORMS INCREASING SOUTH OF I-80...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN
COVERAGE OVER THE AREA THROUGH THE EARLY MORNING. A FEW OF THE
STRONGER STORMS PUSHING TOWARD THE MOUNT PLEASANT...DONNELLSON...
AND KAHOKA MISSOURI AREAS MAY RECEIVE WIND GUSTS TO 45 MPH...AS
WELL AS SOME HALF INCH HAIL AS THEY PASS BY THROUGH 215 AM CST.
THE STRONGER STORMS WILL ALSO PRODUCE RAIN...LOCALLY HEAVY AT
TIMES. THIS HEAVY RAIN IN COMBINATION WITH THE SNOW AND ICE MELT
MAY LEAD TO FLASH FLOODING...ESPECIALLY IN SOME URBAN AREAS WHERE
STORM SEWERS ARE CLOGGED. OUTSIDE OF THE SHOWERS AND THUNDERSTORMS...
AREAS OF DENSE FOG WILL CONTINUE OVERNIGHT...REDUCING VISIBILITIES
TO NEAR ZERO AT TIMES.
IF YOU WILL BE TRAVELING OVERNIGHT AND EARLY SATURDAY MORNING...REMAIN
ALERT FOR RAPID CHANGES IN VISIBILITY...AND STANDING WATER ON AREA
ROADS. REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE
ROADWAY.
Special weather statement, Dec 27, 2:36 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 AM CST SAT DEC 27 2008
IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-271045-
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...
KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
236 AM CST SAT DEC 27 2008
...SHOWERS AND SCATTERED THUNDERSTORMS CONTINUING...
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE QUICKLY
OVER AREAS GENERALLY ALONG AND EAST OF A LINE FROM KEOSAUQUA IN
SOUTHEAST IOWA...TO THE QUAD CITIES THROUGH 5 AM CST THIS
MORNING. A FEW OF THE STRONGER STORMS EMBEDDED IN ALL THIS SHOWER
ACTIVITY MAY PRODUCE WIND GUSTS UP TO 40 MPH...AS WELL AS SOME
HALF INCH HAIL AS THEY PASS BY ESPECIALLY EAST OF THE MISSISSIPPI
RIVER.
THE STRONGER SHOWERS AND STORMS WILL ALSO PRODUCE LOCALLY HEAVY
DOWNPOURS. AREAS THAT RECEIVE REPEATED SHOWER AND STORM ACTIVITY
MAY RECEIVE UP TO THREE QUARTERS OF AN INCH OF RAINFALL THROUGH 5
AM. THIS HEAVY RAIN IN COMBINATION WITH THE SNOW AND ICE MELT MAY
LEAD TO FLASH FLOODING...ESPECIALLY IN SOME URBAN AREAS WHERE
STORM SEWERS ARE CLOGGED. OUTSIDE OF THE SHOWERS AND THUNDERSTORMS
ALONG AND NORTH OF INTERSTATE 80...AREAS OF DENSE FOG WILL
CONTINUE EARLY THIS MORNING...REDUCING VISIBILITIES TO NEAR ZERO AT
TIMES.
IF YOU WILL BE TRAVELING EARLY THIS MORNING...REMAIN ALERT
FOR RAPID CHANGES IN VISIBILITY...AND STANDING WATER ON AREA
ROADS. REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE
ROADWAY.
Flash Flood, Hancock
- When
- December 27, 4:35 AM CST to 8:35 AM CST
- Where
- Hancock County, 1.74 mi NW of Sutter to 1.74 mi SW of Sutter
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.300, -91.350
Road just north of Sutter reported to be flooded by several inches of water over the road and impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, December 27, 20081 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, December 27, 2008$787,000 · 61 kt wind · 36 events
- Flood in Michigan, December 27, 2008$3.6 million · 1 event
- Flash Flooding and Flooding in Illinois, December 27 to 28, 2008$1.1 million · 65 kt wind · 16 events
- Ice Storm in Iowa, December 27, 2008$220,000 · 26 events
- Tornadoes and Flash Flooding in Missouri, December 27, 2008$93,000 · EF0 · 43 events
- Flooding in New York, December 27 to 31, 2008$400,000 · 8 events
- Strong Wind in Illinois, December 27 to 28, 20085 injured · $50,000 · 1 event
- Damaging Winds in Illinois, December 27, 2008$203,000 · 65 kt wind · 7 events
- Hail and Damaging Winds in Kansas, December 27, 2008$150,000 · 52 kt wind · 6 events
- Damaging Winds in Missouri, December 27, 2008$123,000 · 61 kt wind · 5 events
- Tornadoes and Flash Flooding in Missouri, December 27, 2008EF1 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144056.